Amitriptyline Weight Gain

There has been reports of both weight gain and weight loss while using Amitriptyline. Far from all experience problems with weight gain while using Amitriptyline. It’s still important to eat healthy and live an active life while using Amitriptyline, it’s easy to blame weight gain on other things than unhealthy food and living.


When using Amitriptyline, some people experience increased hunger, which can often result in weight gain. Patients even mention words like “cravings” when they describe the hunger or “need” for food. The craving seems to be focused on carb and sugar rich food. Some experienced trouble sleeping bevause of the constant hunger.

Some of this increased hunger can be controlled with exercise, but naturally, if you eat alot more than usual, you will gain weight. Rememeber that this hunger doesn’t mean that your body actually needs more food, that’s just they way it feels.

If you experience this Amitriptyline side effect, make sure to contact your doctor for consultation.

Share and Enjoy:
  • Print
  • Digg
  • StumbleUpon
  • del.icio.us
  • Facebook
  • Yahoo! Buzz
  • Twitter
  • Google Bookmarks